MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 9735668
Medical Device Problem Codes Display or Visual Feedback Problem (1184); No Device Output (1435)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a navigation system being used in an unknown procedure.It was reported that the site was having difficulties registering a patient while in surgery.The site was using a flat emitter with three point touch registrations.The system prompted user to "tap on 3d model to update first point" and the site was pressing the footswitch while holding tracer pointer at patient's nose with no change.Technical services (ts) had site opened tracking window to ensure able to see both patient tracker and instrument.The site adjusted instrument position to have the instrument showing up in the tracking window.Ts helped the site figure out the system was set to stationary probe and attempted to register by holding the probe still.The site was able to add the 3 points but then the instructions on the screen went blank.The progress bar under 3d model indicated reaching minimum trace was next, but the instructional graphic to the left of it still had the 3 point touch instructions.Ts recommended trying to hold tracer in one spot on the patient anatomy to attempt to continue with trace registration with no change.Ts then recommended rebooting.The site aborted navigation.
 
Additional Manufacturer Narrative
Continuation of d10: product id: 9735736 (unknown serial/lot); product type: 2543-mnav - system; product id: unk_nav_comp (unknown serial/lot).No parts have been returned for analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The issue was that the patient was scanned while intubated so the first hue dot was on the most anterior portion of the tube and not the nose.Once they were told to move the first blue dot to the tip of the nose, the problem solved itself.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.Additional troubleshooting was performed.The field representative (rep) discovered that the issue was the patient had an intubation tube so when the system was set to 3 point vs trace, the first dot, or the expected most anterior portion, was out of site on the model as the system was placing it on the tube itself which sits more anterior on the scan.Once the rep taught the site to click on the tip of the nose prior to starting, the issues resolved itself.
 
Additional Manufacturer Narrative
H2) please see section b5.For additional information.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.It was reported that this was a bedside evd (external ventricular drainage) shunt procedure.It was discovered that it was user error.The patient was intubated so the ¿tip of the nose¿ was actually out in space.Once the manufacturer representative (rep) had the site switch off of 3 point, they were able to register successfully.Upon investigation of the scan after, it was found that the first dot was on the intubation tube as expected.It happened on another patient after that instance and the rep instructed them to move the first dot to the tip of the nose by manually clicking and the registration was fine.There was about a 20-minute delay to the procedure.
 
Additional Manufacturer Narrative
H2) please see section b5 for the additional information.F1908 was also added due to the 20-minute delay.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H2) please see section b5 for the additional information.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.No impact to the patient's outcome.
 
Additional Manufacturer Narrative
H3: a software analysis was initiated.However, it was found that there was insufficient information to determine the relationship of the software to the reported issue as the logs and archives were not available for analysis.H6: fdm b01, fdr c19, and fdc d15 are applicable to the software analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
STEALTHSTATION¿ S8 SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key20444127
Report Number1723170-2024-03113
Device Sequence Number18188653
Product Code HAW
UDI-Device Identifier00643169877016
UDI-Public00643169877016
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K162309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735668
Device Catalogue Number9735668
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2024
Supplement Date Received by Manufacturer10/14/2024
11/15/2024
01/15/2025
12/31/2024
02/05/2025
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date11/11/2024
12/06/2024
01/28/2025
01/28/2025
02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown